Alert archive / Georgia / Freeze Warnings in 2019
Freeze Warning 7, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 18, 2019, 2:28 PM EDT for 21 counties in Georgia. It took effect at Mar 19, 2019, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2019, 2:28 PM EDT (18:28 UTC)
- In effect from
- Mar 19, 2019, 2:00 AM EDT
- Expired
- Mar 19, 2019, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 21 counties
Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 129 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2135 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -161 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776 WWUS72 KFFC 181828 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 228 PM EDT Mon Mar 18 2019 GAZ001>009-011>016-019>021-030-031-041-190600- /O.NEW.KFFC.FZ.W.0007.190319T0600Z-190319T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Paulding-Haralson- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, and Cartersville 228 PM EDT Mon Mar 18 2019 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY... The National Weather Service in Peachtree City has issued a Freeze Warning, which is in effect from 2 AM to 10 AM EDT Tuesday. * TEMPERATURES...29 to 32 degrees. * TIMING...after 2 AM tonight through mid morning Tuesday. * IMPACTS...Freezing temperatures could damage or kill sensitive vegetation and affect early-bloom crops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely for any period of time. These conditions could damage or even kill crops and other sensitive vegetation. && $$
1 follow-up statement
034 WWUS72 KFFC 190200 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1000 PM EDT Mon Mar 18 2019 GAZ001>009-011>016-019>021-030-031-041-191400- /O.CON.KFFC.FZ.W.0007.190319T0600Z-190319T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Paulding-Haralson- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, and Cartersville 1000 PM EDT Mon Mar 18 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY... The National Weather Service in Peachtree City has issued a Freeze Warning, which is in effect from 2 AM to 10 AM EDT Tuesday. * TEMPERATURES...29 to 32 degrees. * TIMING...after 2 AM tonight through mid morning Tuesday. * IMPACTS...Freezing temperatures could damage or kill sensitive vegetation and affect early-bloom crops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely for any period of time. These conditions could damage or even kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 18, 12:36 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Mar 18, 12:36 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 1236 PM EDT Mon Mar 18 2019 .UPDATE FOR AVIATION... && UPDATE... No major changes to the forecast with a dry day expected to continue. Forecast high temperatures are running about 3 to 9 degrees below normal across the area. BDL && SHORT TERM /Today through Tuesday/... Forecast concerns in short term period again limited to possible fire weather danger conditions this afternoon and Tuesday. Dry conditions still in place during the short term period with WSWly confluent flow over the southern states today. A broad short wave progged to ride along the southern branch of confluent flow over the gulf coast tonight and Tuesday with thick clouds and light precip remaining to our south. Could see a period of thick high clouds over southern areas Tuesday, but otherwise mostly clear skies. Diurnal range may be a degree or so higher than forecast by model blends in this pattern, but verification from yesterday's max temps indicate most models (other than MAV guidance, which was 2 deg too warm over a large area) did very well. Potential for fire danger conditions this afternoon and Tuesday discussed below. Other than that, no weather impacts expected. SNELSON && FIRE WEATHER... Potential for fire danger conditions this afternoon over most of the area remains high. Min RH values 22-28pct this afternoon with 20ft winds NW 8-13mph with gusts 20 mph. Will be issuing another Fire Danger Statement. Some potential for Tuesday as well with similar RH and weaker winds. Will defer decision for any fire danger for Tuesday to later shifts. SNELSON && .AVIATION... 18Z Update... VFR conditions through the period with just passing and varying high clouds. Surface winds NNW 10-15 kts with gusts 20-25 kts this afternoon, diminishing this evening and becoming ENE late tonight and Tuesday. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 61 35 57 36 / 0 0 0 0 Atlanta 59 37 57 38 / 0 0 0 0 Blairsville 51 29 54 31 / 0 0 0 0 Cartersville 56 33 57 34 / 0 0 0 0 Columbus 66 40 62 39 / 0 0 0 0 Gainesville 57 34 55 36 / 0 0 0 0 Macon 65 39 60 36 / 0 0 0 0 Rome 57 32 57 33 / 0 0 0 0 Peachtree City 61 36 59 34 / 0 0 0 0 Vidalia 69 43 62 40 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 2 AM to 10 AM EDT Tuesday for the following zones: Fannin...Towns...Union. && AVIATION...BDL
Hazardous weather outlook, Mar 18, 4:05 AM EDT, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 405 AM EDT Mon Mar 18 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 405 AM EDT Mon Mar 18 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... ...HIGH FIRE DANGER CONDITIONS ARE EXPECTED OVER MUCH OF NORTH AND CENTRAL GEORGIA... Relative humidity values of 25 percent or lower combined with dry fuels and northwest winds 10 to 15 mph, will create high fire danger conditions this afternoon into the early evening across much of north and central Georgia. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Freeze Warnings in Georgia, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.